MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515102
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that protector p21 had foreign matter.The following information was provided by the initial reporter: before using the phaseal protector the pharmacist noticed a hair in the sterile packaging.The product was therefore not used.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 6/28/2021.H.6.Investigation: two samples and one photo were provided to our quality team for investigation.One samples received was unused and no contamination was observed when inspected.Upon evaluation of the second sample and photo, a hair was observed between the expansion bladder and film.Retained samples of lot 2011109 were used for additional evaluation.All product was inspected, no hair or other foreign matter was observed.A device history review was performed for the reported lot 2011109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Manufacturing for this product is performed in a clean room which is kept under a positive pressure to reduce the chance of foreign matter.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.All individuals are required to follow proper gowning procedures before entering the room, including hair protection.While we could not identify a direct issue, the root cause of this incident is due to personnel not following the proper gowning procedure.
 
Event or Problem Description

Brand Name
PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11899335
Report Number3003152976-2021-00299
Device Sequence Number3755053
Product Code ONB
UDI-Device Identifier00382905151026
UDI-Public00382905151026
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number515102
Device Lot Number2011109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1